Alert archive / Nevada / Red Flag Warnings in 2024
Red Flag Warning 2, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jun 29, 2024, 1:14 PM PDT for Nye County, White Pine County, Nevada. It took effect at Jun 30, 2024, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2024, 1:14 PM PDT (20:14 UTC)
- In effect from
- Jun 30, 2024, 12:00 PM PDT
- Expired
- Jun 30, 2024, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Elko, NV
Counties Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2702 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
784 WWUS85 KLKN 292014 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 114 PM PDT Sat Jun 29 2024 NVZ425-301400- /O.NEW.KLKN.FW.W.0002.240630T1900Z-240701T0300Z/ White Pine and Northeast Nye Counties- 114 PM PDT Sat Jun 29 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 8 PM PDT Sunday. * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 5 percent. * Impacts...The combination of gusty winds and very low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
397 WWUS85 KLKN 300728 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1228 AM PDT Sun Jun 30 2024 NVZ425-010000- /O.CON.KLKN.FW.W.0002.240630T1900Z-240701T0300Z/ White Pine and Northeast Nye Counties- 1228 AM PDT Sun Jun 30 2024 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM PDT THIS AFTERNOON UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties. * Winds...Southwest 15 to 25 mph, with gusts near 35 mph. * Relative Humidity...As low as 5 percent. * Impacts...The combination of gusty winds and very low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ BS
171 WWUS85 KLKN 302226 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 326 PM PDT Sun Jun 30 2024 NVZ425-010300- /O.CON.KLKN.FW.W.0002.000000T0000Z-240701T0300Z/ White Pine and Northeast Nye Counties- 326 PM PDT Sun Jun 30 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties. * Winds...Southwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 5 percent. * Impacts...The combination of gusty winds and very low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
399 WWUS85 KLKN 010247 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 747 PM PDT Sun Jun 30 2024 NVZ425-010400- /O.EXP.KLKN.FW.W.0002.000000T0000Z-240701T0300Z/ White Pine and Northeast Nye Counties- 747 PM PDT Sun Jun 30 2024 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... Winds have subsided below critical levels over most of the fire weather zone, and will continue to weaken into the late evening hours. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 29, 3:08 AM PDT, 10 hours 6 minutes earlier.
Area forecast discussion, Jun 29, 3:08 AM PDT, 10 hours 6 minutes before
Area Forecast Discussion National Weather Service Elko NV 308 AM PDT Sat Jun 29 2024 .SYNOPSIS...Dry yet breezy weather today with elevated fire weather condtions across east central Nevada. Upper trof and modest surface front bring isolated showers and thunderstorms to northern Nevada Sunday, with high pressure building over the Great Basin next week, bringing hot and dry weather. && .SHORT TERM...Today through Sunday Night Southwesterly flow situated over the region today as an upper trof continues to progress from west to east, moving into the west coast. Weather remains dry though increasing gradients will bring breezes during the afternoon with gusts 25 to 30 mph, especially across central Nevada. Warmer temperatures are also expected with daytime highs in the mid 80s to mid 90s and overnight lows in the upper 40s to upper 50s. Upper trof and attendant frontal boundary move thru the region Sunday. This will bring isolated rain showers and dry thunderstorms to the northern half of Humboldt and Elko Counties during the afternoon. No significant rain accumulation is expected and main concerns will be gusty outflow winds due to convection and occasional lightning. Weather remains dry yet breezy across central Nevada with gusts again in the 25 to 30 mph range. Conditions become fairer overnight as the front progresses east and out of the forecast region. Look for daytime high temperatures Sunday in the low 80s to low 90s with overnight lows in the mid 40s to mid 50s. && .LONG TERM...Monday through next Saturday. Dry and storm-free conditions are expected across the CWA through the long term period. Trough energy brushing across northern NV on Monday will result in breezy afternoon and early evening winds, with W-NW winds of 10-20 mph gusting 20 to 30 mph for most of the CWA. Winds and gusts over the higher terrain of Elko county will be slightly higher late Monday afternoon, peaking out at 25 mph gusting to 35 mph. Temperatures will be near normal on Monday, with highs generally ranging from mid 80s to low 90s. Tuesday and Wednesday high pressure will gradually build in from the west, bringing lighter winds and near to slightly above normal temperatures. Thursday through Saturday high pressure will center over NV with high temperatures trending warmer. Most valley locations will warm into the 90s, with a handful of locations reaching up into the low 100s. && .AVIATION... VFR conditions expected for the next 24 hours at all terminals. Breezy winds from the S-SW expected to affect all TAF sites during the afternoon and evening, increasing to 10-15 knots with gusts to 20-25 knots. && .FIRE WEATHER...Increased afternoon breezes today across the forecast area, with gusts 25 to 30 mph. Paired with minimum afternoon RH values near or less than 15%, produce elevated fire weather conditions, particularly across zones 427, 426 and 425. Dry thunderstorms expected along the Idaho and Oregon borders (northern half of zones 437, 438, 469, and 470) Sunday in response to an upper wave and modest surface boundary moving thru from the west/northwest. Afternoon wind gusts 25 to 30 mph can again be expected Sunday across zones 427, 426, and 425 with no appreciable increase in minimum afternoon RH. Elevated fire weather conditions to persist with SPC also continuing to highlight a region of elevated to critical fire weather conditions in the area. && .LKN Watches/Warnings/Advisories... None. && 92/96/90/92
Nearby
Red Flag Warnings in Nevada, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.